Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 1, 2008, 4:49 PM EDT for Okeechobee County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2008, 4:49 PM EDT (20:49 UTC)
- Expired
- Apr 1, 2008, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:00 PM EDT | HAIL 0.5 | Okeechobee, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 012050
SVRMLB
FLC093-012145-
/O.NEW.KMLB.SV.W.0014.080401T2049Z-080401T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT TUE APR 1 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKEECHOBEE COUNTY IN FLORIDA.
* UNTIL 545 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF FOUR SEASONS
ESTATES...OR ABOUT 6 MILES NORTHEAST OF OKEECHOBEE. THIS STORM WAS
NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
TAYLOR CREEK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IF ON OR NEAR LAKE OKEECHOBEE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 2744 8082 2735 8064 2718 8073 2715 8087
2725 8099
TIME...MOT...LOC 2049Z 036DEG 3KT 2732 8078
$$
BRAGAW2 follow-up statements
000
WWUS52 KMLB 012125
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
523 PM EDT TUE APR 1 2008
FLC093-012145-
/O.CON.KMLB.SV.W.0014.000000T0000Z-080401T2145Z/
OKEECHOBEE FL-
525 PM EDT TUE APR 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN OKEECHOBEE COUNTY...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WHISPERING PINES...OR ABOUT NEAR OKEECHOBEE. THIS STORM WAS NEARLY
STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHISPERING PINES...BASSWOOD ESTATES...OKEECHOBEE AND FOUR SEASONS
ESTATES BY 545 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DUE TO ITS VERY SLOW MOVEMENT...THIS STORM WILL PRODUCE TORRENTIAL
RAINFALL ALONG ITS PATH. TOTAL RAINFALL AMOUNTS MAY EXCEED FOUR
INCHES IN LOCAL SPOTS EAST OF U.S 441 AND NORTH OF STATE ROAD 70.
LAT...LON 2744 8082 2735 8064 2718 8073 2715 8087
2725 8099
TIME...MOT...LOC 2123Z 036DEG 3KT 2730 8080
$$
BRAGAW000
WWUS52 KMLB 012147
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT TUE APR 1 2008
FLC093-012157-
/O.EXP.KMLB.SV.W.0014.000000T0000Z-080401T2145Z/
OKEECHOBEE FL-
547 PM EDT TUE APR 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKEECHOBEE COUNTY
HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2744 8082 2735 8064 2718 8073 2715 8087
2725 8099
TIME...MOT...LOC 2125Z 036DEG 3KT 2730 8080
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:16 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 1, 2:16 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT TUE APR 1 2008
.DISCUSSION...
CURRENTLY-TONIGHT...LOW LEVEL RIDGE AXIS HAS SHIFTED A BIT FURTHER
SOUTH THAN INDICATED BY THE GFS AND AFTERNOON DEVELOPMENT OF
SHOWERS/ISOLATED STORMS OCCURRED CLOSER TO THE COAST THAN
ANTICIPATED. THE ACTIVITY IS ALREADY KICKING AN OUTFLOW BOUNDARY
BACK INLAND SO THIS ACTIVITY SHOULD GRADUALLY REDEVELOP OVER
INTERIOR COUNTIES THE REST OF THE AFTERNOON AND EARLY EVENING. A
FEW STORMS COULD BE STRONG WHERE BOUNDARIES INTERACT.
HAVE INCLUDED A SLIGHT CHANCE FOR POPS PAST 00Z FOR ONLY LAKE
COUNTY...AND ALONG THE SOUTH COAST WHERE A FEW SHOWERS MAY PUSH
ASHORE AFTER MIDNIGHT.
WEDNESDAY...LOW LEVEL WIND FIELDS WILL CONTINUE TO WEAKEN AS RIDGE
REMAINS PARKED ACROSS THE NORTHERN HALF OF THE PENINSULA. MID LEVEL
FLOW WILL ALSO BE WEAK SO DO NOT SEE ANY SOURCE OF SUBSIDENCE/DRYING.
THEREFORE THE HIGHER MOISTURE FORECAST INDICATED BY THE GFS LOOKS
REALISTIC...SO EXPECT THAT WITH DAYTIME HEATING...THERE SHOULD BE
A SCATTERED COVERAGE OF CONVECTION. MID LEVEL TEMPS SHOULD SUPPORT
A FEW STORMS AND HAVE INCLUDED MENTION OF THUNDER FOR INLAND
AREAS SINCE THE SURFACE-700 MB FLOW IS PROGGED TO BE EASTERLY...
AND SEA BREEZE SHOULD PUSH INLAND A LITTLE FASTER.
THU-SUN...ZONAL FLOW THU/FRI GIVES WAY TO INCREASING MOISTURE IN THE
SOUTHWEST FLOW AHEAD OF A TROUGH MOVING FROM NM/CO TO AL/W FL
PANHANDLE SAT/SUN. MODELS ADVERTISING ENOUGH VERTICAL LIFT AND DEPTH
OF MOISTURE TO PUT IN GOOD CHANCE OF RAIN AND STORMS EVERYWHERE SAT
AND MAINLY SOUTHERN COUNTIES AFTER MIDNIGHT SAT/SUN MORNING. FRONT
FORECAST TO CLEAR SOUTHERN AREAS AND STALL OVER SOUTHERN FL LATE SUN
BUT MOISTURE RIBBON STILL LYING OVER SOUTHERN HALF OF THE CWA
WARRANTS PUTTING A SLIGHT CHANCE OF RAIN IN CAPE CANAVERAL SOUTH.
MON-TUE...BROAD TROUGHING AND WEAK DISTURBANCES MOVING ACROSS FL
SUGGEST KEEPING MINIMAL POP MON AND LESS THAN 15 TUE AS WEAK HIGH
PRESSURE MOVES OVER THE AREA.
&&
.AVIATION...CHANCE FOR SHOWERS/STORMS THROUGH EARLY EVENING FOR
INTERIOR/NORTH SECTIONS...WITH ACTIVITY POSSIBLY LINGERING A
LITTLE LONGER FOR KLEE. LATE NIGHT FOG IS POSSIBLE ACROSS THE
NORTH WHERE BOUNDARY LAYER WINDS BECOME NEAR CALM. SCATTERED
MAINLY AFTERNOON SHOWERS/STORMS EXPECTED WED ESPECIALLY INLAND
AREAS.
&&
.MARINE...WINDS HAVE CONTINUED TO TREND DOWN AND HAVE CHANGED TO
AN ADVISORY FOR SEAS FOR ALL BUT NEARSHORE NORTH LEG THROUGH THIS
EVENING. THIS DIMINISHING WIND TREND WILL CONTINUE THROUGH
WED...WHEN THE ADVISORY...FOR SEAS...WILL ONLY BE IN EFFECT FOR
THE OFFSHORE LEGS.
THU-SUN...WINDS AND SEAS DIMINISH THU AS RIDGE AXIS MOVES DOWN THE
PENINSULA. WINDS/SEAS BEGIN INCREASING FRI AS THE GRADIENT STARTS
TIGHTENING BETWEEN A FRONT MOVING ACROSS THE LOWER MS RIVER VALLEY
AND HIGH PRESSURE RETREATING INTO THE WESTERN ATLANTIC. INCREASING
SOUTHWEST FLOW...SCA...SAT AND EARLY SUN AHEAD OF A FRONT MOVING
ACROSS SOUTHERN AL/GA AND NORTHERN FL. HIGHER SEAS WELL OFFSHORE IN
THE SOUTHWEST FLOW. WINDS SHIFT TO THE WEST THEN NORTHWEST DOWN THE
AREA AS FRONT CLEARS MARINE AREA AND HIGH PRESSURE BUILDS ACROSS AND
DOWN THE FL PENINSULA. DO NOT EXPECT MUCH A NORTHERLY WIND SURGE
ATTM AS FRONT STALLING OVER SOUTH FL SHOULD KEEP TURNING IN THE WIND
FIELDS OVER WATERS.
&&
.FIRE WEATHER...NO IMMEDIATE MIN RH CONCERNS DUE TO MOIST SOUTHERLY
FLOW THROUGH SUN/MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 82 65 82 / 10 30 20 30
MCO 64 85 65 85 / 10 30 20 30
MLB 67 82 69 83 / 10 30 20 30
VRB 67 82 68 84 / 20 30 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM EDT THIS
EVENING FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 9 PM THIS EVENING
TO 4 PM EDT WEDNESDAY FOR WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT WEDNESDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
LASCODY/WIMMERHazardous weather outlook, Apr 1, 10:14 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1014 AM EDT TUE APR 1 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1014 AM EDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST SOUTHEAST WIND FLOW AND DAYTIME HEATING MAY LEAD TO ISOLATED STORMS LATE THIS AFTERNOON AS A COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OCCURS...MAINLY IN LAKE COUNTY. ANY STORM THAT OCCURS COULD BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND SMALL HAIL. ...RIP CURRENT IMPACT... DANGEROUS BREAKING WAVES WILL OCCUR AT THE BEACHES TODAY. THESE WAVES WILL BE CAPABLE OF KNOCKING YOU DOWN...MAKING YOU SUSCEPTIBLE TO LONGSHORE CURRENTS OR SEAWARD FLOWING RIP CURRENTS. ONLY ENTER THE SURF NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LONG PERIOD EAST SWELLS WILL KEEP THE RISK OF RIP CURRENTS ELEVATED THROUGH LATE WEEK. STRONG THUNDERSTORMS MAY PRECEDE A COLD FRONT FORECAST TO CROSS EAST CENTRAL FLORIDA OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED ACROSS NORTH INTERIOR SECTIONS LATE THIS AFTERNOON. LASCODY
In the hours before
Special weather statement, Apr 1, 3:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT TUE APR 1 2008 FLZ054-012000- INDIAN RIVER- 317 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER BLUE CYPRESS LAKE...MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Apr 1, 3:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 341 PM EDT TUE APR 1 2008 FLZ058-059-012015- OKEECHOBEE-ST. LUCIE- 341 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL OKEECHOBEE COUNTY... NORTHWESTERN ST. LUCIE COUNTY... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER EAST CENTRAL OKEECHOBEE COUNTY. THE STORM WAS NEARLY STATIONARY OR DRIFTING NORTHEAST TOWARD THE ST LUCIE COUNTY LINE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Apr 1, 4:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT TUE APR 1 2008 FLZ053-058-012045- OKEECHOBEE-OSCEOLA- 401 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OKEECHOBEE COUNTY... SOUTH CENTRAL OSCEOLA COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER EXTREME NORTHWEST OKEECHOBEE COUNTY MOVING INTO SOUTHWEST OSCEOLA COUNTY. THE STORM WAS NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.
Special weather statement, Apr 1, 4:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 423 PM EDT TUE APR 1 2008 FLZ141-147-012115- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 423 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY...MAY AFFECT EXTREME NORTHERN BREVARD COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER MAYTOWN...MOVING SOUTHWEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Apr 1, 4:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 436 PM EDT TUE APR 1 2008 FLZ058-012115- OKEECHOBEE- 436 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN OKEECHOBEE COUNTY... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FOUR SEASONS ESTATES...MOVING SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE TAYLOR CREEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Apr 1, 4:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 444 PM EDT TUE APR 1 2008 FLZ041-046-012130- INLAND VOLUSIA COUNTY-SEMINOLE- 444 PM EDT TUE APR 1 2008 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORMS FROM OSTEEN TO SANFORD. MOVEMENT IS SLOW AND ERRATIC. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED DUE TO THE SLOW MOVEMENT... CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:26 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.